Duke Mathematical Journal

The Poincaré inequality for vector fields satisfying Hörmander’s condition

David Jerison

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J., Volume 53, Number 2 (1986), 503-523.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1077305054

Digital Object Identifier
doi:10.1215/S0012-7094-86-05329-9

Mathematical Reviews number (MathSciNet)
MR850547

Zentralblatt MATH identifier
0614.35066

Subjects
Primary: 35B45: A priori estimates
Secondary: 58G05

Citation

Jerison, David. The Poincaré inequality for vector fields satisfying Hörmander’s condition. Duke Math. J. 53 (1986), no. 2, 503--523. doi:10.1215/S0012-7094-86-05329-9. https://projecteuclid.org/euclid.dmj/1077305054


Export citation

References

  • [1] S. Axler and A. L. Shields, Univalent multipliers of the Dirichlet space, preprint.
  • [2] J.-M. Bony, Principe du maximum, inégalite de Harnack et unicité du problème de Cauchy pour les opérateurs elliptiques dégénérés, Ann. Inst. Fourier (Grenoble) 19 (1969), no. fasc. 1, 277–304 xii.
  • [3] C. Fefferman and D. H. Phong, Subelliptic eigenvalue problems, Conference on harmonic analysis in honor of Antoni Zygmund, Vol. I, II (Chicago, Ill., 1981), Wadsworth Math. Ser., Wadsworth, Belmont, CA, 1983, pp. 590–606.
  • [4] C. Fefferman and A. Sanchez-Calle, Fundamental solutions for second order subelliptic operators, preprint.
  • [5] G. B. Folland, Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat. 13 (1975), no. 2, 161–207.
  • [6] G. B. Folland and E. M. Stein, Estimates for the $\bar \partial \sbb$ complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429–522.
  • [7] B. Franchi and E. Lanconelli, Une condition géometrique pour l'inégalité de Harnack, preprint.
  • [8] F. W. Gehring and B. G. Osgood, Uniform domains and the quasihyperbolic metric, J. Analyse Math. 36 (1979), 50–74 (1980).
  • [9] L. Hörmander, Hypoelliptic second order differential equations, Acta Math. 119 (1967), 147–171.
  • [10] L. Hörmander and A. Melin, Free systems of vector fields, Ark. Mat. 16 (1978), no. 1, 83–88.
  • [11] J. A. Hummel, Counterexamples to the Poincaré inequality, Proc. Amer. Math. Soc. 8 (1957), 207–210.
  • [12] T. Iwaniec and C. A. Nolder, Hardy-Littlewood inequality for quasiregular mappings in certain domains in $\mathbfR^n$, preprint.
  • [13] D. Jerison and J. M. Lee, The Yamabe problem on CR manifolds, preprint.
  • [14] J. J. Kohn, Pseudo-differential operators and hypoellipticity, Partial differential equations (Proc. Sympos. Pure Math., Vol. XXIII, Univ. California, Berkeley, Calif., 1971), Amer. Math. Soc., Providence, R.I., 1973, pp. 61–69.
  • [15] R. V. Kohn, New integral estimates for deformations in terms of their nonlinear strains, Arch. Rational Mech. Anal. 78 (1982), no. 2, 131–172.
  • [16] J. Moser, On Harnack's theorem for elliptic differential equations, Comm. Pure Appl. Math. 14 (1961), 577–591.
  • [17] A. Nagel, E. M. Stein, and S. Wainger, Balls and metrics defined by vector fields I: Basic properties, Acta. Math., in press.
  • [18] O. Oleinik and E. Radekevitch, Second-order equations with non-negative characteristic form, Itogi Nauk, Moscow, 1971.
  • [19] L. P. Rothschild and E. M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137 (1976), no. 3-4, 247–320.
  • [20] A. Sánchez-Calle, Fundamental solutions and geometry of the sum of squares of vector fields, Invent. Math. 78 (1984), no. 1, 143–160.